Multifractality of space-filling bearings and Apollonian packings

S. S. Manna, T. Vicsek

Research output: Contribution to journalArticle

19 Citations (Scopus)


We study the structure of space-filling bearings (SFB) and Apollonian packings (AP) by determining the scaling behavior of the density distribution of points where the circles touch each other. Application of the sand box method to the average of the qth power of the number of touching points reveals the multifractal aspects of the structure of SFB and AP.

Original languageEnglish
Pages (from-to)525-539
Number of pages15
JournalJournal of Statistical Physics
Issue number3-4
Publication statusPublished - Aug 1 1991


  • Apollonian packing
  • Fractals
  • multifractals
  • space-filling bearings

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Fingerprint Dive into the research topics of 'Multifractality of space-filling bearings and Apollonian packings'. Together they form a unique fingerprint.

  • Cite this